So I just started taking 75 mg bupropion for the last 5 days. The first day I started taking it I got my period and I wasen't supposed to for 2 weeks and I still have it :/ The doctor said it would give me a lot more energy because I never seem to want to get out of bed lately. I hope im not loosing my mind but today I woke up and realized I slept 14 hrs. I slept a lot before but now I feel this is getting out of control. My doctor also told me I would have anxiety after taking it and I have none. I just feel like going to bed for the day after taking it. I also am soo angry and have been crying so much. I heard it helps smoking and feel like I smoke more since I started taking it. Another thing is its supposed to helps with food cravings, well Ive actually realized ive been constantly in the kitchen cupboards searching for food and constantly snacking when I'm up and around. Seems to me I've had all opposite side effects then what I was told and what I read. When he told me about this med I went home and reseached it and it sounded like it was perfect for me. I've tried so many antidepressants and I'm running out of options. I feel like I'm never going to be happy again and I'm only 21 yrs old :( I just read that the Wellbutrin and the generic might have some difference and thinking about calling the pharmacy tomorrow and asking that but I don't know if my insurance will cover it. Any answers would be greatly appreciated. Thanks
Anyone else have all opposite side effects from bupropion?
Question posted by Katie_Lynn21 on 13 July 2011
Last updated on 24 March 2013
This is a bit repetitive of Laurie's answer, but I also take wellbutrin for major depression (I started at 150mg. then moved to 300mg.). I had the same issues you have and it did take a little over a month for the drug to start working but have had good results once I had an adequate level in my system. It does take time to increase the dosage but gradually increasing the dosage might be a good question for your doc... I know the depression symptoms are hard to slog through, but if you can, hold on for a while until it starts working.
First let me explain that it will take upwards of a month for the Wellbutrin (bupropion) to reach maximum effectiveness. You are on a low dose and will be titrating up, I suspect. You are going to have to give it time to work though. In my experience the generic is just as good as the brand. Besides I doubt the insurance company will pay for brand anyway.
Your symptoms are very typical for depression. I use to sleep long hours and take a nap during the day. Now that I am on the right antidperessant I have lost weight and sleep a more normal 8 hours. You are going to have to give the medication time to work. We are here to support you during this time. If you need to talk please stay in touch,
- Bupropion uses and safety info
- Bupropion information for Healthcare Professionals (includes dosage details)
- Side effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.